Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the full regularity of the free boundary in a class of variational problems


Author: Arshak Petrosyan
Journal: Proc. Amer. Math. Soc. 136 (2008), 2763-2769
MSC (2000): Primary 35R35
Published electronically: March 21, 2008
MathSciNet review: 2399040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider nonnegative minimizers of the functional

$\displaystyle J_p(u;\Omega)=\int_\Omega \vert\nabla u\vert^p+ \lambda_p^p\,\chi_{\{u>0\}},\qquad 1<p<\infty, $

on open subsets $ \Omega\subset\mathbb{R}^n$. There is a critical dimension $ k^*$ such that the free boundary $ \partial\{u>0\}\cap\Omega$ has no singularities and is a real analytic hypersurface if $ p=2$ and $ n<k^*$. A corollary of the main result in this note ensures that there exists $ \epsilon_0>0$ such that the same result holds if $ \vert p-2\vert<\epsilon_0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35R35

Retrieve articles in all journals with MSC (2000): 35R35


Additional Information

Arshak Petrosyan
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: arshak@math.purdue.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09476-8
PII: S 0002-9939(08)09476-8
Keywords: Regularity of the free boundary, degenerate/singular variational problem, Bernstein-type theorem, improvement of flatness
Received by editor(s): March 6, 2006
Published electronically: March 21, 2008
Additional Notes: The author was supported in part by NSF grant DMS-0401179.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.